3 doctors weighed in:

Used an incline bench to work on my abs. It has been 3 days and my abs are in pain and when i try to go to bathroom my abs hurt. What should I do to relieve pain and relax my stomach?

3 doctors weighed in
Dr. Charles Cattano
Internal Medicine - Gastroenterology
1 doctor agrees

In brief: Rectus muscle tear?

It looks like from your patient profile that you also have ibs, but the circumstance suggests a pulled or torn abdominal rectus muscle from over-doing the sit-ups.
Get your abdomen a rest, work out other parts of your body in the meantime, ; when resuming know your limits (when it hurts, stop)--pain does not make gain! however, don't ignore symptoms if they worsen or persist more than a few days.

In brief: Rectus muscle tear?

It looks like from your patient profile that you also have ibs, but the circumstance suggests a pulled or torn abdominal rectus muscle from over-doing the sit-ups.
Get your abdomen a rest, work out other parts of your body in the meantime, ; when resuming know your limits (when it hurts, stop)--pain does not make gain! however, don't ignore symptoms if they worsen or persist more than a few days.
Dr. Charles Cattano
Dr. Charles Cattano
Thank
Dr. Sewa Legha
Internal Medicine - Oncology

In brief: Rest and recouperati

Excessive strain on the muscles often causes pain like you have.
The solution is take pain medicines for 3-4 days and the pain will go away as the muscles heal a bit. You can use tylenol (acetaminophen) as needed(every 6-8 hourly) or ask your pcp to give you a stronger pain medicine in case tylenol (acetaminophen) does not control the pain adequately. Take it easy till pain goes away. When you restart exercise go slower at it.

In brief: Rest and recouperati

Excessive strain on the muscles often causes pain like you have.
The solution is take pain medicines for 3-4 days and the pain will go away as the muscles heal a bit. You can use tylenol (acetaminophen) as needed(every 6-8 hourly) or ask your pcp to give you a stronger pain medicine in case tylenol (acetaminophen) does not control the pain adequately. Take it easy till pain goes away. When you restart exercise go slower at it.
Dr. Sewa Legha
Dr. Sewa Legha
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified,
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors